Hail, Hill
- When
- July 19, 4:40 PM MST
- Where
- Hill County, 3 mi N of Inverness
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.613, -110.680
A severe thunderstorm dropped 1 inch diamter hail at Inverness 3N.
Severe thunderstorms developed during the early evening hours of the 19th across northern Montana. Hail the size of quarters and wind gusts in excess of 60 mph were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed during the early evening hours of the 19th across northern Montana. Hail the size of quarters and wind gusts in excess of 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 19, 4:35 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT THU JUL 19 2007 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... TONIGHT THROUGH SATURDAY...SOUTHWEST FLOW ALOFT ALONG WITH VERY WARM TO HOT TEMPERATURES WILL CONTINUE INTO THE WEEKEND. MAIN FORECAST PROBLEM DURING THE PERIOD WILL BE TO FIGURE OUT THE SITUATION WITH THUNDERSTORMS. FRONT NEAR A BUTTE-GREAT FALLS LINE AT MID-AFTERNOON ON THURSDAY WILL MOVE EAST THIS EVENING AND SHOULD BE EAST OF THE FORECAST AREA AFTER MIDNIGHT. STILL EXPECT THUNDERSTORMS TO DEVELOP NEAR AND AHEAD OF THE FRONT. IT IS QUITE UNSTABLE NEAR AND AHEAD OF THE COLD FRONT SO WILL CONTINUE TO FORECAST STRONGER THUNDERSTORMS. FOR FRIDAY AIRMASS WILL AGAIN BE UNSTABLE THOUGH NOT QUITE AS UNSTABLE AS TODAY. EXPECT A WEAK SHORTWAVE TO MOVE NORTHEAST THROUGH THE AREA LATER IN THE AFTERNOON AND EVENING. THUS WILL CONTINUE THE IDEA OF SLIGHT CHANCE OF THUNDERSTORMS. ON SATURDAY COULD AGAIN SEE A WEAK SHORTWAVE BUT MODELS ARE INDICATING A LESS UNSTABLE AIRMASS IF NOT A STABLE AIRMASS. HAVE GONE WITH A MOSTLY DRY FORECAST. BLANK SATURDAY NIGHT THROUGH TUESDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE FORECAST AREA DURING THIS PERIOD...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE CREEPING WESTWARD WITH TIME. IN ESSENCE...EXCEPTIONAL WARMTH IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. INITIALLY...THE ORIGINS OF THE FLOW ALOFT WILL BE DRY...WITH A LOW PROBABILITY OF THUNDERSTORM ACTIVITY. OVER TIME...DISTURBANCES WITHIN THE RIDGE WILL MOVE INTO THE AREA...INCREASING THE POSSIBILITY FOR THUNDERSTORM ACTIVITY OVER THE SOUTHWEST AND CENTRAL MOUNTAIN RANGES. ALSO...THE RIDGE IS EXPECTED TO BE IN A POSITION BY TUESDAY...WHERE A WEAK MONSOON MOISTURE TAP WOULD BE PRESENT. IF SUFFICIENT MOISTURE EXISTS...TUESDAY AND WEDNESDAY AFTERNOON THUNDERSTORM POTENTIAL MAY BE INCREASED. ZUMPFE WEDNESDAY THROUGH THURSDAY...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION FOR A CONTINUED HOT AND MOSTLY DRY WEATHER PATTERN. HOWEVER...THERE WILL BE ISOLATED...MAINLY AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS. WILLIAMSON DC && .AVIATION... UPDATED 2335Z. VFR CONDITIONS WILL PREVAIL OVER THE AREA FOR THE NEXT 24 HOURS. SCATTERED THUNDERSTORMS WILL CONTINUE FROM A LINE EAST OF KCTB TO KGTF TO KBZN THROUGH LATE THIS EVENING. LOCALIZED MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORM ACTIVITY. WINDS WILL BE VERY ERRATIC IN AND NEAR ANY THUNDERSTORM ACTIVITY. BRISK EAST TO SOUTHEAST WINDS ACROSS THE EASTERN PORTION OF AREA WITH WEST TO NORTHWEST WINDS OVER THE WESTERN PORTION OF AREA. WINDS WILL BECOME NORTHERLY OVERNIGHT BEFORE SHIFTING TO THE EAST AGAIN TOMORROW AFTERNOON. CAMP && .FIRE WEATHER... UPDATED 2136Z. LOCALIZED RED FLAG CONDITIONS WILL CONTINUE FOR A FEW HOURS OVER PARTS OF CENTRAL AND SOUTHWEST MONTANA (FIRE WEATHER ZONES 117 AND 118). SOUTH WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH HAS BROUGHT DRY AIR WITH IT. RELATIVE HUMIDITY HAS FALLEN TO AROUND 10 PERCENT IN AREAS. WINDS WILL SHIFT WEST IN THESE AREAS AS A COLD FRONT PASSES THROUGH LATE THIS AFTERNOON INTO THE EARLY EVENING. RELATIVE HUMIDITY WILL INCREASE BEHIND THE FRONT. FOR EXAMPLE...BOZEMAN AND GREAT FALLS HAS HUMIDITIES AROUND 8 TO 9%. AT HELENA BEHIND THE FRONT...THE RELATIVE HUMIDITY IS 21% AND IN MISSOULA THE RELATIVE HUMIDITY IS 29%. EVEN THOUGH BREEZY CONDITIONS EXIST OVER NORTH CENTRAL MONTANA THE RELATIVE HUMIDITY WILL REMAIN IN THE 25 TO 35%...THUS FIRE WEATHER CONCERNS ARE NOT AS GREAT IN THIS AREA. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 65 98 64 97 / 20 10 20 10 CTB 61 94 60 91 / 20 10 20 10 HLN 66 99 63 98 / 10 10 10 10 BZN 61 101 60 99 / 10 10 10 10 WEY 51 88 52 87 / 10 20 20 10 DLN 59 90 58 90 / 10 10 10 10 HVR 66 100 65 99 / 50 0 20 10 LWT 62 94 63 94 / 30 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR PORTIONS OF SW MT. && SHORT TERM...BLANK LONG TERM...COULSTON/ZUMPFE/WILLIAMSON DC AVIATION...CAMP WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT THU JUL 19 2007 MTZ008-015-052-055-201100- BEAVERHEAD-MADISON-JEFFERSON-GALLATIN- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWEST MONTANA FOR THIS AFTERNOON AND EVENING...DUE TO A COMBINATION OF INCREASING WINDS...VERY WARM TEMPERATURES...AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-047-050-051-201100- HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF CENTRAL MONTANA BY LATE THIS AFTERNOON...AND THEN CONTINUE THROUGH THE EVENING HOURS. THE AIRMASS WILL BE UNSTABLE ENOUGH...THAT ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE. THE MAIN THREAT FROM THE STRONGER THUNDERSTORMS WILL BE HAIL AND DAMAGING WINDS. THE BEST TIME FRAME FOR ANY SEVERE THUNDERSTORMS TO OCCUR WILL BE FROM 5 PM THIS EVENING UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044>046-048-049-053-054-201100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- BROADWATER-MEAGHER- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 139 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm dropped 1 inch diamter hail at Inverness 3N.
A severe thunderstorm produced a wind gust to 70 mph at Inverness 3N.
A severe thunderstorm produced a wind gust to 64 mph at Inverness 1W.
A severe thunderstorm dropped .75 inch diameter hail at Chester 26N.
A severe thunderstorm produced a wind gust to 60 mph at Joplin. The wind blew down a power line onto railroad tracks.
A severe thunderstorm dropped .75 inch diameter hail in a 30 minute span at Inverness 20N.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46042, 46044, 46048, 46049, 46051, 46054.